Alert archive / New York / Flash Flood Watches in 2021
Flash Flood Watch 6, NWS Albany, NY
NWS Albany, NY issued this flash flood watch at Aug 18, 2021, 3:33 AM EDT for 11 counties in New York; Bennington County, Windham County, Vermont. It took effect at Aug 18, 2021, 8:00 PM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2021, 3:33 AM EDT (07:33 UTC)
- In effect from
- Aug 18, 2021, 8:00 PM EDT
- Expired
- Aug 19, 2021, 11:50 AM EDT
- In force
- 16 hr
- Issued by
- NWS Albany, NY
- Flood severity
- None
Counties Albany County, NY, Fulton County, NY, Hamilton County, NY, Herkimer County, NY, Montgomery County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Schoharie County, NY, Warren County, NY, Washington County, NY, Bennington County, VT, Windham County, VT
The radar
The Albany radar (KENX), 54 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 7.6 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 756 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
254 WGUS61 KALY 180733 FFAALY URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Albany NY 333 AM EDT Wed Aug 18 2021 NYZ032-033-038>043-047>054-082>084-VTZ013>015-182115- /O.NEW.KALY.FF.A.0006.210819T0000Z-210820T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton- Montgomery-Northern Saratoga-Northern Warren-Northern Washington- Schoharie-Western Schenectady-Eastern Schenectady-Southern Saratoga- Western Albany-Eastern Albany-Western Rensselaer-Eastern Rensselaer- Northern Fulton-Southeast Warren-Southern Washington-Bennington- Western Windham-Eastern Windham- Including the cities of Livingstonville, Dolgeville, Brattleboro, North River, Greenwich, Frankfort, Albany, Bennington, Eagle Bay, Long Lake, Waterford, Saratoga Springs, Middleburgh, Johnsburg, Altamont, Jefferson, Gilboa, Atwell, Granville, Duanesburg, Pownal, Rotterdam, Berne, Glens Falls, West Brattleboro, McKeever, North Blenheim, Saratoga Lake, Huletts Landing, Whitehall, Clifton Park, Eagle Bridge, Mariaville, Berlin, Wells, Northwood, North Creek, Herkimer, Preston Hollow, Delanson, Sabattis, Woodford State Park, Stratton, Cobleskill, Old Forge, Ilion, Johnstown, Mohawk, Breakabeen, Stephentown, Caroga Lake, West Glens Falls, Mechanicville, Little Falls, Hoosick Falls, Middle Falls, Nobleboro, Hague, Warrensburg, Hoffmeister, Bolton Landing, Knox, Burnt Hills, Ballston Spa, Cambridge, Fort Edward, Londonderry, Big Moose, North Easton, Guilford Center, Troy, Bellows Falls, Stamford, Westerlo, Amsterdam, Gloversville, Hudson Falls, and Schenectady 333 AM EDT Wed Aug 18 2021 ...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH THURSDAY EVENING... The National Weather Service in Albany has issued a * Flash Flood Watch for portions of New York and southern Vermont, including the following areas, in New York, Eastern Albany, Eastern Rensselaer, Eastern Schenectady, Hamilton, Montgomery, Northern Fulton, Northern Herkimer, Northern Saratoga, Northern Warren, Northern Washington, Schoharie, Southeast Warren, Southern Fulton, Southern Herkimer, Southern Saratoga, Southern Washington, Western Albany, Western Rensselaer and Western Schenectady. In southern Vermont, Bennington, Eastern Windham and Western Windham. * From this evening through Thursday evening. * Heavy rain from the remnants of Tropical Storm Fred will track into the region tonight, exiting Thursday. Many areas can expect 1 to 4 inches of rain through Thursday with locally higher amounts. * Heavy rain will result in standing water in low lying areas and scattered flash flooding. Rivers and streams may quickly rise late tonight through Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ NAS
5 follow-up statements
055 WGUS61 KALY 181931 FFAALY Flood Watch National Weather Service Albany NY 331 PM EDT Wed Aug 18 2021 NYZ032-033-038>043-047>054-082>084-VTZ013>015-191015- /O.CON.KALY.FF.A.0006.210819T0000Z-210820T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton- Montgomery-Northern Saratoga-Northern Warren-Northern Washington- Schoharie-Western Schenectady-Eastern Schenectady-Southern Saratoga- Western Albany-Eastern Albany-Western Rensselaer-Eastern Rensselaer- Northern Fulton-Southeast Warren-Southern Washington-Bennington- Western Windham-Eastern Windham- Including the cities of Livingstonville, Dolgeville, Brattleboro, North River, Greenwich, Frankfort, Albany, Bennington, Eagle Bay, Long Lake, Waterford, Saratoga Springs, Middleburgh, Johnsburg, Altamont, Jefferson, Gilboa, Atwell, Granville, Duanesburg, Pownal, Rotterdam, Berne, Glens Falls, West Brattleboro, McKeever, North Blenheim, Saratoga Lake, Huletts Landing, Whitehall, Clifton Park, Eagle Bridge, Mariaville, Berlin, Wells, Northwood, North Creek, Herkimer, Preston Hollow, Delanson, Sabattis, Woodford State Park, Stratton, Cobleskill, Old Forge, Ilion, Johnstown, Mohawk, Breakabeen, Stephentown, Caroga Lake, West Glens Falls, Mechanicville, Little Falls, Hoosick Falls, Middle Falls, Nobleboro, Hague, Warrensburg, Hoffmeister, Bolton Landing, Knox, Burnt Hills, Ballston Spa, Cambridge, Fort Edward, Londonderry, Big Moose, North Easton, Guilford Center, Troy, Bellows Falls, Stamford, Westerlo, Amsterdam, Gloversville, Hudson Falls, and Schenectady 331 PM EDT Wed Aug 18 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH THURSDAY EVENING... The Flash Flood Watch continues for * Portions of New York and southern Vermont, including the following areas, in New York, Eastern Albany, Eastern Rensselaer, Eastern Schenectady, Hamilton, Montgomery, Northern Fulton, Northern Herkimer, Northern Saratoga, Northern Warren, Northern Washington, Schoharie, Southeast Warren, Southern Fulton, Southern Herkimer, Southern Saratoga, Southern Washington, Western Albany, Western Rensselaer and Western Schenectady. In southern Vermont, Bennington, Eastern Windham and Western Windham. * From 8 PM EDT this evening through Thursday evening. * Heavy rain from the remnants of Tropical Storm Fred will track into the region tonight, exiting Thursday. Many areas can expect 1 to 3 inches of rain through Thursday, with locally higher amounts. * Heavy rain will result in standing water in low lying areas and scattered flash flooding. Rivers and streams may quickly rise late tonight through Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ JLV
046 WGUS61 KALY 190012 FFAALY Flood Watch National Weather Service Albany NY 812 PM EDT Wed Aug 18 2021 NYZ032-033-038>043-047>054-082>084-VTZ013>015-191100- /O.CON.KALY.FF.A.0006.000000T0000Z-210820T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton- Montgomery-Northern Saratoga-Northern Warren-Northern Washington- Schoharie-Western Schenectady-Eastern Schenectady-Southern Saratoga- Western Albany-Eastern Albany-Western Rensselaer-Eastern Rensselaer- Northern Fulton-Southeast Warren-Southern Washington-Bennington- Western Windham-Eastern Windham- Including the cities of Livingstonville, Dolgeville, Brattleboro, North River, Greenwich, Frankfort, Albany, Bennington, Eagle Bay, Long Lake, Waterford, Saratoga Springs, Middleburgh, Johnsburg, Altamont, Jefferson, Gilboa, Atwell, Granville, Duanesburg, Pownal, Rotterdam, Berne, Glens Falls, West Brattleboro, McKeever, North Blenheim, Saratoga Lake, Huletts Landing, Whitehall, Clifton Park, Eagle Bridge, Mariaville, Berlin, Wells, Northwood, North Creek, Herkimer, Preston Hollow, Delanson, Sabattis, Woodford State Park, Stratton, Cobleskill, Old Forge, Ilion, Johnstown, Mohawk, Breakabeen, Stephentown, Caroga Lake, West Glens Falls, Mechanicville, Little Falls, Hoosick Falls, Middle Falls, Nobleboro, Hague, Warrensburg, Hoffmeister, Bolton Landing, Knox, Burnt Hills, Ballston Spa, Cambridge, Fort Edward, Londonderry, Big Moose, North Easton, Guilford Center, Troy, Bellows Falls, Stamford, Westerlo, Amsterdam, Gloversville, Hudson Falls, and Schenectady 812 PM EDT Wed Aug 18 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY EVENING... The Flash Flood Watch continues for * Portions of New York and southern Vermont, including the following areas, in New York, Eastern Albany, Eastern Rensselaer, Eastern Schenectady, Hamilton, Montgomery, Northern Fulton, Northern Herkimer, Northern Saratoga, Northern Warren, Northern Washington, Schoharie, Southeast Warren, Southern Fulton, Southern Herkimer, Southern Saratoga, Southern Washington, Western Albany, Western Rensselaer and Western Schenectady. In southern Vermont, Bennington, Eastern Windham and Western Windham. * Through Thursday evening. * Moderate to heavy rainfall from Post Tropical Cyclone Fred will move across the region overnight into Thursday. Many areas can expect 1 to 3 inches of rain through Thursday, with locally higher amounts. Most of this rain will occur in a 2 to 4 hour period. * Heavy rain will result in standing water in low lying areas and scattered flash flooding. Rivers and streams may quickly rise late tonight through Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ Rathbun
971 WGUS61 KALY 190738 FFAALY Flood Watch National Weather Service Albany NY 338 AM EDT Thu Aug 19 2021 NYZ032-033-038>043-047>054-082>084-VTZ013>015-192100- /O.CON.KALY.FF.A.0006.000000T0000Z-210820T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton- Montgomery-Northern Saratoga-Northern Warren-Northern Washington- Schoharie-Western Schenectady-Eastern Schenectady- Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Northern Fulton- Southeast Warren-Southern Washington-Bennington-Western Windham- Eastern Windham- Including the cities of Big Moose, Eagle Bay, McKeever, Old Forge, Atwell, Nobleboro, Northwood, Long Lake, Sabattis, Hoffmeister, Wells, Ilion, Herkimer, Little Falls, Mohawk, Frankfort, Dolgeville, Gloversville, Johnstown, Amsterdam, Saratoga Lake, Saratoga Springs, Bolton Landing, Johnsburg, North Creek, North River, Warrensburg, Hague, Huletts Landing, Whitehall, Granville, Cobleskill, Breakabeen, Gilboa, Livingstonville, Middleburgh, North Blenheim, Jefferson, Mariaville, Delanson, Duanesburg, Schenectady, Rotterdam, Burnt Hills, Ballston Spa, Mechanicville, Clifton Park, Waterford, Westerlo, Altamont, Berne, Knox, Preston Hollow, Albany, Troy, Berlin, Eagle Bridge, Hoosick Falls, Stephentown, Caroga Lake, Glens Falls, West Glens Falls, Hudson Falls, Fort Edward, Cambridge, Greenwich, Middle Falls, North Easton, Stamford, Bennington, Woodford State Park, Pownal, Stratton, Londonderry, Brattleboro, Guilford Center, West Brattleboro, and Bellows Falls 338 AM EDT Thu Aug 19 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... The Flash Flood Watch continues for * Portions of New York and southern Vermont, including the following areas, in New York, Eastern Albany, Eastern Rensselaer, Eastern Schenectady, Hamilton, Montgomery, Northern Fulton, Northern Herkimer, Northern Saratoga, Northern Warren, Northern Washington, Schoharie, Southeast Warren, Southern Fulton, Southern Herkimer, Southern Saratoga, Southern Washington, Western Albany, Western Rensselaer, and Western Schenectady. In southern Vermont, Bennington, Eastern Windham, and Western Windham. * Through this evening. * Moderate to heavy rainfall from Post Tropical Cyclone Fred will move across the region today. Many areas can expect 1 to 3 inches of rain, with locally higher amounts. * Heavy rain will result in standing water in low lying areas and scattered flash flooding. Rivers and streams may quickly rise through this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
591 WGUS61 KALY 191208 FFAALY Flood Watch National Weather Service Albany NY 808 AM EDT Thu Aug 19 2021 NYZ038>040-047>054-082-191315- /O.CAN.KALY.FF.A.0006.000000T0000Z-210820T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Southern Herkimer-Southern Fulton-Montgomery-Schoharie-Western Schenectady-Eastern Schenectady-Southern Saratoga-Western Albany- Eastern Albany-Western Rensselaer-Eastern Rensselaer-Northern Fulton- Including the cities of Livingstonville, Dolgeville, Frankfort, Albany, Ilion, Middleburgh, Altamont, Jefferson, Gilboa, Waterford, Duanesburg, Rotterdam, Berne, North Blenheim, Clifton Park, Eagle Bridge, Mariaville, Mechanicville, Berlin, Herkimer, Preston Hollow, Delanson, Hoosick Falls, Cobleskill, Johnstown, Mohawk, Breakabeen, Stephentown, Caroga Lake, Little Falls, Knox, Burnt Hills, Ballston Spa, Troy, Westerlo, Amsterdam, Gloversville, and Schenectady 808 AM EDT Thu Aug 19 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of east central New York and eastern New York, including the following areas, in east central New York, Eastern Albany, Eastern Rensselaer, Eastern Schenectady, Schoharie, Southern Saratoga, Western Albany, Western Rensselaer and Western Schenectady. In eastern New York, Montgomery, Northern Fulton, Southern Fulton and Southern Herkimer has been cancelled. Heavy rainfall has moved out of the area. Therefore, the Flood Watch is cancelled. $$ NYZ032-033-041>043-083-084-VTZ013>015-192100- /O.CON.KALY.FF.A.0006.000000T0000Z-210820T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northern Herkimer-Hamilton-Northern Saratoga-Northern Warren- Northern Washington-Southeast Warren-Southern Washington-Bennington- Western Windham-Eastern Windham- Including the cities of Middle Falls, Brattleboro, North River, Greenwich, Eagle Bay, Long Lake, Saratoga Springs, Johnsburg, Atwell, Granville, Pownal, Glens Falls, West Brattleboro, McKeever, Saratoga Lake, Huletts Landing, Whitehall, Wells, Northwood, North Creek, Sabattis, Woodford State Park, Old Forge, Hudson Falls, West Glens Falls, Bennington, Nobleboro, Hague, Warrensburg, Bolton Landing, Stratton, Cambridge, Fort Edward, Londonderry, Big Moose, North Easton, Guilford Center, Bellows Falls, Stamford, and Hoffmeister 808 AM EDT Thu Aug 19 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... The Flash Flood Watch continues for * Portions of New York and southern Vermont, including the following areas, in New York, Hamilton, Northern Herkimer, Northern Saratoga, Northern Warren, Northern Washington, Southeast Warren and Southern Washington. In southern Vermont, Bennington, Eastern Windham and Western Windham. * Until 8 PM EDT this evening. * Moderate to heavy rainfall from Post Tropical Cyclone Fred will continue to move across the region through this afternoon. Some areas may see an additional 1 inch of rain with locally higher amounts. * Heavy rain will result in standing water in low lying areas and scattered flash flooding. Rivers and streams may quickly rise this morning into the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ JLV
358 WGUS61 KALY 191550 FFAALY Flood Watch National Weather Service Albany NY 1150 AM EDT Thu Aug 19 2021 NYZ032-033-041>043-083-084-VTZ013>015-191700- /O.CAN.KALY.FF.A.0006.000000T0000Z-210820T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northern Herkimer-Hamilton-Northern Saratoga-Northern Warren- Northern Washington-Southeast Warren-Southern Washington-Bennington- Western Windham-Eastern Windham- Including the cities of Middle Falls, Brattleboro, North River, Greenwich, Eagle Bay, Long Lake, Saratoga Springs, Johnsburg, Atwell, Granville, Pownal, Glens Falls, West Brattleboro, McKeever, Saratoga Lake, Huletts Landing, Whitehall, Wells, Northwood, North Creek, Sabattis, Woodford State Park, Old Forge, Hudson Falls, West Glens Falls, Bennington, Nobleboro, Hague, Warrensburg, Bolton Landing, Stratton, Cambridge, Fort Edward, Londonderry, Big Moose, North Easton, Guilford Center, Bellows Falls, Stamford, and Hoffmeister 1150 AM EDT Thu Aug 19 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of New York and southern Vermont, including the following areas, in New York, Hamilton, Northern Herkimer, Northern Saratoga, Northern Warren, Northern Washington, Southeast Warren and Southern Washington. In southern Vermont, Bennington, Eastern Windham and Western Windham has been cancelled. The Flash Flood Watch is cancelled. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. $$ JLV
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood watch went out at Aug 18, 1:50 AM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Aug 18, 1:50 AM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION National Weather Service Albany NY 150 AM EDT Wed Aug 18 2021 .SYNOPSIS... A warm and humid, tropical airmass will move into the region tonight with scattered showers and a few thunderstorms. Tomorrow, showers and thunderstorms will be most numerous north and west of the Capital Region. The remnants of Tropical Cyclone Fred will bring a more widespread, and possibly heavy rainfall Wednesday night through Thursday with humid conditions persisting. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... Showers have decreased in coverage and intensity and are still most concentrated north of the Mohawk Valley and into southern VT. The low level and midlevel forcing associated with an upper impulse just north of the Great Lakes has weakened as it slowly lifts east and north. There is still enough forcing to support scattered showers with light to moderate rain through daybreak in areas north of the Mohawk Valley. Areas from the Capital Region and Berkshires and points south should see more isolated showers. Temperatures may fall another degree or two, with lows in the mid 60s to around 70 by daybreak. && .SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY NIGHT/... Tomorrow...The guidance continues to vary on the track of the remnant circulation of TC Fred. The circulation lifts northeast of the TN Valley into the OH Valley and wrn PA. In the confluent zone northeast of Fred, enhanced low-level convergence will allow for periods of moderate to heavy showers to occur west of most of the forecast area but then to slide eastward during the day. In the tropical environment, PWATs will be in the 1.7-2.0+ range range. Low stratus will likely linger over the region into the late morning into the afternoon. A conditional thunderstorm threat is possible if any heating occurs during the day. Low-level shears increases with low to moderate instability. An isolated tornado may be possible or damaging wind gusts as a Marginal Risk is in place southwest of Albany along the eastern Catskills, Schoharie and western Mohawk Valley. Some locally heavy rain is possible, but the guidance (majority has shifted north and west) with the low and mid level ridging building in off the coast. Highs will only get into the 70s to spotty lower 80s in the valleys. Some 60s will linger over the higher terrain. Wed night to Thu...A subtle shift in the rainfall with TC Fred with the EC/NAM trending north and west to the GFS and some of the CAMs. The NAM is the furthest west slamming the Adirondacks and western Mohawk Valley northward with the heaviest rainfall. The EC and GFS hit the northern Catskills/Capital Region/northern Berkshires north and west with 1-3" of rainfall. We had an extensive collaboration call with WPC with neighboring WFOs to shift the QPF north some and move the SLIGHT Risk for excessive rainfall north of the mid Hudson Valley in Day 2. The Marginal Risk was expanded in Day 3. See the hydro discussion with more details. PWATS are +2 to +3 STDEVs above normal so intense rainfall rates with local orographic enhancement are possible. The timing and placement of the rainfall is uncertain but locations north and west of the Capital Region may get the higher QPF at this time. 1-3" with locally higher amounts are possible. Low to modest amounts of instability will exist some isolated to scattered thunderstorms are possible in the tropical air mass. Lows WED night will be in the 60s. THU highs will be in the 70s with some 60s over the mtns. It will likely be a gray day with temps below normal. Thursday night...showers diminish with the remnant circulation of Fred moving downstream of New England. Have kept a chance of showers in prior to midnight with a slight chance of thunderstorms. Lowered PoPs after 06Z with some weak ridging building in the wave of the trough. Some patchy fog may also occur with lows in the 60s still in most locations. && .LONG TERM /FRIDAY THROUGH TUESDAY/... The long-term forecast period will continue to feature warm and humid weather conditions with day-to-day chances for showers and thunderstorms as eastern New York and western New England sits in the warm sector of a storm system well off to our northwest with an associated frontal boundary to our north, a cold surface frontal boundary to our west, and upper level ridging/higher geo-potential heights overhead. As far as precipitation chances, there's been better continuity amongst forecast guidance overall over the past few days, but still some uncertainty in the spread. In general, the deterministic solutions are showing more spread than the ensembles. Given the abundance of moisture that's forecast to be over the area with PWAT values still ranging 1-2 STDEVs above normal, weakness in the mid- levels with a weak mid level low and associated impulses, and an unstable environment, afternoon/evening scattered showers and thunderstorms will be possible each day of this long-term period. Have 30-40% PoPs each day of the extended during the afternoon and evening hours. Given that 0-6km bulk shear values are low and there's weak flow aloft, not expecting any thunderstorms to become organized. That said, thunderstorms (diurnally-driven) will be of the garden/pulse variety. Rainfall could become moderate to heavy under any convection given the high moisture environment with PWATS 1-2 STDEVs above normal and dewpoint values in the upper 60s to lower 70s. There's still uncertainty in the timing of the cold fropa. Right now, it appears to be in the Tuesday evening into Wednesday timeframe given how slow the system is moving. Once the cold front passes the region, it will being a cooler and drier airmass into the region mid to late next week. As far as temperatures, high temperatures are forecast to be in the lower to mid 80s along the river valleys with 70s over the higher terrain. Nighttime will remain warm and humid with overnight lows holding in the mid to upper 60s (upper 50s and lower 60s higher elevations). && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... Moist low levels and nocturnal cooling may allow some MVFR stratus to expand into the terminals for the remainder of the night into the morning hours Wednesday. Some IFR cigs/vsby possible at KGFL where showers will be relatively more prevalent. Any remaining MVFR cigs should mix out by late morning or early afternoon with VFR conditions under multilayer clouds taking over. Showers will be around at times, likely not prevailing (with the exception of KGFL through the morning hours), so have used VCSH wording. If there is enough thinning of the clouds in the afternoon, some modest instability could develop and TS cannot be ruled out. Included PROB30 at KALB where a TS appears relatively most likely, although it is uncertain. VFR conditions continue past sunset, but MVFR cigs may redevelop toward the end of the 06Z TAF cycle at KPSF/KPOU. Some rain with the remnants of Tropical Cyclone Fred may reach the terminals by the end of the TAF period. Winds will be from the south to southeast at around 5 kt through the TAF period. Outlook... Wednesday Night: High Operational Impact. Definite SHRA...TSRA. Thursday: High Operational Impact. Likely SHRA...TSRA. Thursday Night: Moderate Operational Impact. Chance of SHRA...TSRA. Friday: Moderate Operational Impact. Chance of SHRA...TSRA. Friday Night: Low Operational Impact. Slight Chance of SHRA. Saturday: Moderate Operational Impact. Chance of SHRA...TSRA. Saturday Night: Low Operational Impact. Slight Chance of SHRA. Sunday: Moderate Operational Impact. Chance of SHRA...TSRA. && .FIRE WEATHER... A warm and humid, tropical airmass will move into the region tonight with scattered showers and a few thunderstorms. The showers and a few thunderstorms will be most numerous north and west of the Capital Region tomorrow. The remnants of Tropical Cyclone Fred will bring a more widespread rainfall Wednesday night through Thursday with some thunderstorms and humid conditions persisting. A moist, tropical air mass will be over the area through Thursday with periods of rain and elevated RH values. Winds will be south to southwest for much of the period. && .HYDROLOGY... Localized hydro issues may arise Wednesday night through Thursday across the ALY HSA. A warm front will move through the region early tonight. Some late afternoon and evening, slow- moving showers and thunderstorms may move back into this area north and west of the Capital Region. This may result in an isolated flash flooding threat mainly over the Mohawk Valley into the southern Adirondacks. A slight risk of excessive rainfall is in place in this area per WPC guidance. The remnants of TC Fred will approach late Wednesday night into Thursday. An area of heavy rainfall will likely accompany the remnant circulation. There is uncertainty as to the timing and area of heavy rainfall, but the risk is maximized has shifted northward and is from the northern Catskills, Capital Region north and west, where a slight risk of excessive rainfall exists per WPC collab this pm. Rainfall amounts will be in the 1 to 3 inch range. Fairly dry antecedent conditions should mitigate the flood threat somewhat, but areas of urban/poor drainage flooding and a few flash floods cannot be ruled out especially north and west of Albany. MMEFS and NERFC guidance shows no main stem river flooding at this time. However, the trends will continue to be monitored. A Flash Flood Watch may be needed later in time especially for some areas. Chances of rain persists Friday into the weekend, but will be more localized. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...Wasula NEAR TERM...NAS SHORT TERM...Wasula LONG TERM...Evbuoma AVIATION...Thompson FIRE WEATHER...Wasula HYDROLOGY...Thompson/Wasula
Hazardous weather outlook, Aug 17, 5:03 PM EDT, 10 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 503 PM EDT Tue Aug 17 2021 CTZ001-013-MAZ001-025-NYZ041>043-047>054-058>061-063>066-083-084- VTZ013>015-181100- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Northern Saratoga-Northern Warren- Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene- Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster- Western Dutchess-Eastern Dutchess-Southeast Warren- Southern Washington-Bennington-Western Windham-Eastern Windham- 503 PM EDT Tue Aug 17 2021 This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts, eastern New York excluding the western Mohawk Valley and southern Adirondacks and southern Vermont. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a chance for thunderstorms Wednesday through Monday, mainly during the afternoon and evening hours. In addition, the remnants of Tropical Cyclone Fred will approach the area Wednesday night into Thursday accompanied by the possibility of heavy rainfall. While the timing and area of the heaviest rain is uncertain, the best potential is from the Capital Region north and west for the heavy rainfall and possibly flash flooding. A Flash Flood Watch may be needed for some areas. Urban and poor drainage flooding is possible over the entire area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ032-033-038>040-082-181100- Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton- Montgomery-Northern Fulton- 503 PM EDT Tue Aug 17 2021 This Hazardous Weather Outlook is for the western Mohawk Valley and southern Adirondacks of eastern New York. .DAY ONE...Tonight. There is a slight to low chance of thunderstorms this evening. The storms could produce locally heavy rainfall resulting in urban and poor drainage flooding and isolated flash flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a chance for thunderstorms Wednesday through Monday, mainly during the afternoon and evening hours. In addition, the remnants of Tropical Cyclone Fred will approach the area Wednesday night into Thursday accompanied by the possibility of heavy rainfall. While the timing and area of the heaviest rain is uncertain, heavy rainfall and possibly flash flooding may occur. A Flash Flood Watch may be needed for the area later in time. Urban and poor drainage flooding is possible over the entire area. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about severe weather to the NWS while following local, state and CDC guidelines.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 5:14 AM EDT | Areal Flood Advisory | ALY | Hamilton, Herkimer | 3 hr |
| Aug 18, 8:14 AM EDT | Areal Flood Advisory | ALY | Hamilton, Herkimer | 2 hr |
| Aug 18, 5:27 PM EDT | Special Weather Statement | ALY | Warren | 48 min |
Nearby
Flash Flood Watches in New York, 2021Flash Flood Watches in Vermont, 2021Every flash flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.